Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What medicine can I take for BP other than Metoprolol as it is high and I get giddiness ?

I am so scared my blood pressure this morning is 144/104 I take metoprolol .. I have been feeling shaky and head feels full.....Very tired and coughing and wheezing......??????
Sun, 17 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
General & Family Physician 's  Response
Helo Dear,
Feeling shaky and head feeling full are one of the symptoms of high B.P. Wheezing is a side effect of metoprolol which is a beta blocker. As it seems that your B.P. is not controlled with this medicine and also you are having side effect with it so this medicine needs to be changed. Please mention your age, weight and height and also the duration for which you are taking this medicine and also the dose of medicine you are taking so that i can guide you properly otherwise visit your physician so that he can change your medications.
Thanks
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Within the last month I was diagnosed with hbp and am taking 2x5mg bystolic and 1 losartan. Today I became extremely dizzy and my bp went up 40 pts on systolic and 30 on diastolic. What vitamins do I need to know not to take with these drugs....never took any other meds and other than these 2 I still don t.

doctor1 MD

I am in my 70 s and have high blood pressure. I am usually stablized at 140/70 with medications . I take Adalat (60mg), Toperol XL (50mg), Spironolactone (50mg), Avapro (150mg) and a diuretic (HCTZ 12.5 mg) daily. For the last 6 weeks, my blood pressure has been fluctuating greatly from 190/80 to 130/ 70 throughout the day. I am in good shape and get regular exercise. I am not stressed or upset. I have had recurring sinus infection problems for years for which I have been on antibiotics and steriods this winter. Other than that, I am in good health. My recent bloodwork was all in normal range. My doctor has changed the times and dosages of my medications but that has not stabilized my b.p. Any ideas what might be happening?

doctor1 MD

I have been on Lorazepam (for chronic stress-- ADHD ) for over 10 years (I have tried other things, but my body flips out over drugs and this is they only thing that helps me turn my brain off. A year ago, my doctor put me on a 5 milligram BP med.... (my diastolic was high 80 s and into the low 90 s) on 5 mg, my diastolic has been running in the lower 80 s...... He just put me on 10 mg. (I started the new dose two days ago) I feel great. no side effects. but my numbers are already DOWN..... 117/83 am.... then 124/78 pm..... now today 106/79 am.... and just now 108/68 . this is ok? right? if it gets lower or if I get dizzy or something I should call my doctor.... but if it stays about this...... all is ok? also, I take my med in the morning. oh... my email address is YYYY@YYYY . thanks!

Recent questions on  Hypertension

doctor1 MD

i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be

doctor1 MD

dear sir,i am 35 year old. having the ED problem since form 2 year, as i consulated with doctor, they have tested me the sugar BP & TESTOSTERONE (FREE) found evernting normal. and suggested me the Nano leo cap twice a day for three month. Kindly requesting to give us the suggescation regarding this .

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

I dont get proper eraction while performing sex,In past I was brown sugar addict,now I have got dibetis and high blood pressure but my main problem is not getting proper erection of penis can you give me an appointment timing and day where I can discuss my problems face to face or suggest me any sexologist who can give me proper treatment.
Thanking you in anticipation
Your's faithfully
SHIRISH ANDHARI

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...